iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyred rashesMy daughter on medications for red spots has trouble eating. Why?

What is the treatment for red spots on the hands, face, and legs in a 3.5-year-old kid?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At August 16, 2022
Reviewed AtOctober 12, 2023

Patient's Query

Hi doctor,

My 3.5-year-old daughter has red spots filled with water which rupture automatically and are seen for the past one week. It is present in her hands, legs, and face. She also vomits sometimes and does not eat properly. The doctor we visited gave her a Cetirizine syrup 3 ml and a Calamine lotion. But it is not reducing the spots. Kindly share your suggestions.

Hello,

Welcome to icliniq.com.

I went through your query and understood your concern. It seems she has developed varicella or hand-foot-and-mouth disease. It becomes challenging to identify without a physical examination sometimes. But still, in both cases, the condition usually subsides after seven to ten days, and only symptomatic treatment is required. I suggest you to follow the instructions mentioned below. Let her take plenty of fluids intake, including water, milk, or fruit juices, along with bed rest. Given her a bath with soap and water daily. To prevent secondary bacterial infection of the skin lesions, I suggest applying T-Bact (topical antibiotic) cream twice a day. You should continue Cetirizine (antihistamine) syrup, but Calamine lotion (topical antipruritic) is not currently required. The skin lesions should start subsiding with crust formation now, as it has already been a week. In addition, I suggest you to consult a pediatrician if the lack of appetite and vomiting persists. Also, antivirals have no role in this late case of varicella viral infection. I hope this has helped you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Dilip Kumar Meena
Dr. Dilip Kumar Meena

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

skin rashred rashes

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy